Flash Flood, Howell
- When
- April 29, 8:20 PM CST to 11:00 PM CST
- Where
- Howell County, Moody
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.533, -91.983
Slow moving thunderstorms caused flash flooding of low lying areas of southern Howell County.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 29, 5:44 PM CST, 2 hours 36 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 644 PM CDT SAT APR 29 2006 .DISCUSSION... INVERTED SURFACE TROUGH EXTENDS NORTH FROM A LOW CENTER OVER EASTERN OK ATTM. THE FORECAST REGION...FOR THE MOST PART...HAS BEEN COVERED WITH LOW CLOUDS. SMALL BREAKS THAT HAD DEVELOPED UNDER THE MID/UPPER LEVEL DRY SLOT ROTATING NORTHEAST INTO THE WESTERN PORTION OF THE FORECAST AREA HAS QUICKLY FILLED IN WITH SHALLOW CONVECTION OVER NORTHWEST AR AND SOUTHERN/SOUTHWEST MO. THE LOW CENTER OVER OK IS EXPECTED TO LIFT RAPIDLY NORTH THROUGH MO LATE THIS AFTERNOON AND THIS EVENING. MID LEVEL LAPSE RATE SHOULD ALSO CONTINUE TO INCREASE WITH THE APPROACH OF AN UPPER LEVEL TROUGH OVER KS/OK. THE OBVIOUS LIMITATION TO STRONG/SEVERE CONVECTIVE REDEVELOPMENT WILL BE AVAILABLE SURFACE (OR NEAR SURFACE) BASED INSTABILITY...WHICH LOOKS TO REMAIN LIMITED ATTM...HOWEVER THERE IS PLENTY OF DEEP LAYER SHEAR AVAILABLE (500MB WIND OF 65KTS AT CONWAY PROFILER ATTM). LINE OF STORMS IS DEVELOPING IN SOUTHEAST OK IN AXIS OF STRONGER INSTABILITY ALONG WITH WEAKER CONVECTION DEVELOPING IN A WEAK AXIS OF LOW LEVEL MOISTURE CONVERGENCE FROM NORTHEAST OK INTO SOUTHWEST MO. ALSO SEEING ISOLATED STORMS IN NORTHWEST AR DEVELOPING DECENT UPDRAFTS DESPITE ONLY 500 J/KG MU CAPE...HOWEVER THESE QUICKLY WEAKENED AS THEY MOVED NORTH. LOOKS LIKE BEST CHANCES FOR STRONGER STORMS WILL BE WITH THE INSTABILITY AXIS ASSOCIATED WITH THE CLEARING NOW MOVING INTO EASTERN OK AS IT ROTATES NORTHEAST TOWARD SOUTHWEST MO LATE THIS AFTERNOON AND EARLY THIS EVENING. THE SURFACE WIND IS VERY BACKED OVER ARKANSAS...NORTHEAST OF THE SURFACE LOW. RUC INDICATES 0-1KM HELICITY OF 800 M2/S2 OVER CENTRAL AR...AND EXPECT THAT ENVIRONMENT TO MOVE NORTHWARD INTO SOUTHERN MO WITH THE SURFACE LOW LATER THIS AFTERNOON. WITH VERY FAVORABLE WIND PROFILES...WE WILL ONLY NEED MODEST INSTABILITY TO GET STRONG/SEVERE CONVECTION GOING...SO HAVE HIT THE WORDING A LITTLE HARDER IN THE HWO...MAINLY FOR SOUTHERN MO...BUT LOSING CONFIDENCE IN SEVERE CHANCES AS THE AFTERNOON WEARS ON GIVEN VERY LIMITED INSTABILITY. WE HAVE ONGOING RIVER AND GENERALLY MINOR FLOODING ONGOING IN SCATTERED AREAS...AND WE WILL NEED TO CONTINUE TO MONITOR FOR HEAVY RAIN AND FLOODING...ESPECIALLY OVER THE WESTERN CWA WHERE...IN GENERAL...THE HEAVIEST RAIN OCCURRED YESTERDAY. THE WAY THIS IS EVOLVING...THIS LOOKS TO BE MORE OF HYDROLOGIC EVENT VERSUS SEVERE. WE ARE GETTING SOME MUCH NEEDED RAINFALL OVER THE REGION. UPPER LOW WILL MEANDER NORTH OF THE REGION SUNDAY INTO MONDAY...AND HAVE MAINTAINED RAIN CHANCES FOR THAT TIME PERIOD AS SHORTWAVES ROTATE AROUND THE MAIN UPPER SYSTEM. THE UPPER LOW SHOULD WEAKEN AND BE KICKED EAST AS ANOTHER SYSTEM MOVES INTO THE PACIFIC NORTHWEST. THIS NEXT UPPER TROUGH AND ASSOCIATED SURFACE COLD FRONT IS STILL EXPECTED TO AFFECT THE FORECAST AREA LATE WEDNESDAY INTO THURSDAY. CONSIDERABLE DIFFERENCE IN TIMING EXISTS WITH MEDIUM RANGE MODELS...WITH THE ECMWF BEING MUCH FASTER THAN THE GFS. AS A HEDGE...HAVE INTRODUCED SMALL POPS INTO WESTERN PORTIONS OF THE FORECAST AREA LATE IN THE DAY WEDNESDAY. THE TIMING WILL NO DOUBT NEED TO BE ADJUSTED. DSA && .AVIATION... FOR THE 00Z TAFS...SURFACE LOW WAS LIFTING NORTH ALONG THE KANSAS MISSOURI BORDER THIS EVENING AND WAS NEAR JLN AS OF 2340Z. RAIN HAD BRIEFLY ENDED AS OF TAF ISSUANCE AT JLN WITH MORE CONVECTIVE BAND MOVING THROUGH SGF TERMINAL LOCATION. SOME WRAP AROUND RAIN WILL STILL AFFECT JLN AND POSSIBLY SGF BUT IT APPEARS MAIN BAND OF PRECIPITATION SHOULD END SHORTLY FOR SGF/JLN. CEILINGS OVERNIGHT WILL LIKELY REMAIN AROUND 1000 TO 2000 FEET WITH VISIBILITIES OF 2 TO 5 MILES AND FOG. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 616 PM CDT SAT APR 29 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 616 PM CDT SAT APR 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. A STRONG AREA OF LOW PRESSURE WILL CONTINUE TO LIFT NORTH ACROSS WESTERN MISSOURI THIS EVENING. MODERATE TO HEAVY RAINFALL IS EXPECTED TO CONTINUE THIS EVENING ACROSS A GOOD PORTION OF THE MISSOURI OZARKS...ESPECIALLY JUST EAST OF THE LOW TRACK WHERE STRONGER THUNDERSTORMS WILL BE POSSIBLE AND TO THE NORTHWEST OF THE LOW TRACK. INSTABILITY WILL LIKELY REMAIN TOO LOW FOR SEVERE THUNDERSTORMS TO DEVELOP TONIGHT...HOWEVER CONTINUED HEAVY RAIN WILL LEAD TO SOME FLOODING OVER AREAS THAT HAVE ALREADY RECEIVED HEAVY RAIN WITH THIS SYSTEM. AN ADDITIONAL INCH OF RAIN WILL BE POSSIBLE WITHIN THE HEAVIER RAIN BANDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE OVER THE REGION SUNDAY AND MONDAY AS AN UPPER LEVEL LOW BECOMES STATIONARY OVER THE MIDWEST...AND SEVERAL WEAK UPPER LEVEL DISTURBANCES ROTATE AROUND THE LOW AND THROUGH THE OUTLOOK AREA. ANOTHER CHANCE FOR THUNDERSTORMS WILL OCCUR THURSDAY WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT HOWEVER SPOTTERS SHOULD REPORT ANY OBSERVED FLOODING TO LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
450 PM CDT SAT APR 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLOOD AVA 36.95N 92.66W
04/29/2006 DOUGLAS MO PUBLIC
HIGHWAY Y 4 MILES WEST OF HIGHWAY 5...AND HIGHWAY FF 2
MILES NORTH OF ROUTE 14 ARE IMPASSABLE DUE TO FLOODING.
&&
SCHULTZThe Springfield radar (KSGF), 148 km away, was scanning. The volume nearest the first event began at 02:21 UTC.
1 flash flood. Local standard time, as filed.
Slow moving thunderstorms caused flash flooding of low lying areas of southern Howell County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504784.